MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER
Model Number 39935
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/31/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire tip detachment occurred.The target lesion was located in an artery of the foot.A 018/180 platinum plus guide wire was advanced to cross the lesion.However, after dilation of the vessel, the tip of the guidewire broke between 5 and 7cm and remained in the vessel.The artery is not very permeable per doppler.An attempt to recover the broken tip by lasso was performed, but it turned out to be impossible.No further patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: visual examination of the returned device revealed the spring tip was damaged.The damage was in the form of unraveling, and the core wire was fractured at the distal end.Dimensional inspection revealed the outer diameters of the device proximal, middle, and tip sections were all within specifications.Apart from the observed damage, inspection presented no other issues or irregularities.

Brand Name
PLATINUM PLUS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8302713
Report Number2134265-2019-00737
Device Sequence Number1649874
Product Code DQX
UDI-Device Identifier08714729114567
UDI-Public08714729114567
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K935997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2021
Device Model Number39935
Device Catalogue Number39935
Device Lot Number0022446043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2019
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date02/04/2019
Supplement Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight91